Both long-term and current include: Dilantin and Neurontin. Most of the common side effects of Dilantin that have been researched are coordination problems, twitching, muscle spasms (uncontrollable), problems with coordination or balance, low blood pressure, slurred speech and confusion. Neurontin is prescribed for nerve pain which occurs with shingles (post herpetic neuralgia), and can also be prescribed alongside other seizure medications. Side effects are similar to Dilantin but depression is emphasized with similar coordination concerns highlighted.
In this case the patient has been on long term medication for epilepsy since an early age and probably is suffering from this as a result, with the CIDP pathology progressing.
This particular patient is a well educated woman who has researched her condition and the pharmacology associated with her medication. She is aware of the long term prognosis and requests that she does not want to have her epilepsy addressed as she is concerned that long term homoeopathic treatment will generate another epileptic episode and she has not had one for many years. However she is concerned about the progressive nature of her condition, as it seems to be rising upwards and she fears complete loss of the use of her legs.
Patient education is an essential part of our consult and many options were discussed. This case can be approached from many angles including lesional, functional, drainage, aetiological, miasmatic, tautopathic etc., but it is important that the needs of the patient be met and balanced with the principles and practice of homeopathic cure. Many rubrics giving specific case information were assessed. These included: Extremities, heaviness, lower limbs; Extremities, heaviness, feet; Extremities, Incoordination; Extremities, pain, feet, as if paralysed; Extremities, pain feet, soles, rubbing amel; Generals, numbness, affected parts and many others.
An interesting rubric for future consideration may have been: Generals, neurological, fright from (convulsions) as a possible aetiological similimum when the case calls for it.
Based upon the totality of the case the prescription of
Plumbum met. was made and prescribed at irregular intervals in a 30c potency. Up to this point the loss of sensation was rapidly rising through to her calves and the specialist advised her to undertake a nerve biopsy, which she was unprepared to do.
Following prescription one month later, many significant symptoms including mental and emotional key points had significantly improved. Within 3 months the sensation had returned to her calves
and continued to progress downwards. She has not displayed any evidence of an epileptic convulsion since homoeopathic treatment began and her memory and general wellbeing has improved.
She has been stable now for a period of one year with the condition remaining in her toes on both feet. This appears to have stalled at present for a substantial period of time but she is happy with the results and does not want to consider any changes at this point. Her ability to jump and spring off the ground has doubled in height since we first began and we used this as a measurement tool to chart progress throughout her treatment.
return to homepathic CIDP treatment